Alert archive / Florida / Beach Hazards Statements in 2019

Beach Hazards Statement 1, NWS Miami, FL

October 28, 2019Collier County, Florida

NWS Miami, FL issued this beach hazards statement at Oct 28, 2019, 1:42 PM EDT for Collier County, Florida. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2019, 1:42 PM EDT (17:42 UTC)
Expired
Oct 28, 2019, 10:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1525 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WHUS42 KMFL 281742
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
142 PM EDT Mon Oct 28 2019

FLZ069-290200-
/O.NEW.KMFL.BH.S.0001.191028T1742Z-191029T0200Z/
Coastal Collier-
142 PM EDT Mon Oct 28 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

The National Weather Service in Miami has issued a Beach Hazards
Statement for COASTAL NORTHERN COLLIER COUNTY: GULF COAST...possible
today, which is in effect until 10 PM EDT this evening.


* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

  For Red Tide forecast information visit 
  http://tidesandcurrents.noaa.gov/hab (all lower case).

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma...
  emphysema...and other pulmonary diseases...may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST: COASTAL NORTHERN COLLIER COUNTY: GULF 
  COAST...possible today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Florida Red Tide Observations. You can find unaffected beaches 
  by checking reports of recent, local observations and data: 
  Mote Marine Laboratory daily beach conditions 
  http://www.mote.org/beaches and the Florida Fish and Wildlife 
  Conservation Commission (FWC) Red Tide Status: 
  http://myfwc.com/redtidestatus. 

* Florida Red Tide Health Information. Consult the Florida 
  Department of Health: 
  http://www.floridahealth.gov/environmental- health/aquatic-
  toxins/red-tide.html or call the Poison Control Center: 1-800-
  222-1222. 

  Inclusion of external links does not constitute endorsement by
  the Department of Commerce/NOAA of these external web sites or
  the information, products or services contained therein.

* Florida Red Tide Information Sources. Red Tide forecasts are 
  provided by the National Ocean Service with data provided by 
  the FWC and Mote Marine Laboratory 
  (http://www.mote.org/pages/Florida-Red-Tide1). 

&&

$$

FLZ168-290200-
/O.CON.KMFL.CF.S.0010.000000T0000Z-191029T1600Z/
/O.CON.KMFL.RP.S.0042.000000T0000Z-191029T1200Z/
Coastal Palm Beach-
142 PM EDT Mon Oct 28 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

...COASTAL FLOOD STATEMENT THROUGH TUESDAY MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Atlantic coast will experience minor flooding, particularly 
  along the Intracoastal Waterway. 

* TIMING...Minor coastal flooding around the times of high tide 
  between 8 PM and 10 PM tonight and again between 9 AM and 11 
  AM Tuesday. There is also a High Rip Current risk through 
  Tuesday morning. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. Minor coastal flooding is expected, impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ172-173-290200-
/O.CON.KMFL.CF.S.0010.000000T0000Z-191029T1600Z/
Coastal Broward-Coastal Miami-Dade-
142 PM EDT Mon Oct 28 2019

...COASTAL FLOOD STATEMENT THROUGH TUESDAY MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Atlantic coast will experience minor flooding, particularly 
  along the Intracoastal Waterway. 

* TIMING...Minor coastal flooding around the times of high tide 
  between 8 PM and 11 PM tonight and again between 9 AM and 11 
  AM Tuesday. 

* IMPACTS...Minor coastal flooding is expected, impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

$$


http://www.weather.gov/miami
1 follow-up statement
172 
WHUS42 KMFL 281941
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
341 PM EDT Mon Oct 28 2019



FLZ168-290345-
/O.EXT.KMFL.CF.S.0010.000000T0000Z-191030T0000Z/
/O.CON.KMFL.RP.S.0042.000000T0000Z-191029T1200Z/
Coastal Palm Beach-
341 PM EDT Mon Oct 28 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
MORNING...

...COASTAL FLOOD STATEMENT THROUGH TUESDAY MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Atlantic coast will experience minor flooding, particularly 
  along the Intracoastal Waterway. 

* TIMING...Minor coastal flooding around the times of high tide 
  between 8 PM and 10 PM tonight and again between 9 AM and 11 
  AM Tuesday. There is also a High Rip Current risk through 
  Tuesday morning. 

* IMPACTS...Life threatening rip currents will pose a hazard to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. Minor coastal flooding is expected, impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ172-173-290345-
/O.EXT.KMFL.CF.S.0010.000000T0000Z-191030T0000Z/
Coastal Broward-Coastal Miami-Dade-
341 PM EDT Mon Oct 28 2019

...COASTAL FLOOD STATEMENT THROUGH TUESDAY MORNING...

* COASTAL FLOODING...Sensitive and low-lying locations along the 
  Atlantic coast will experience minor flooding, particularly 
  along the Intracoastal Waterway. 

* TIMING...Minor coastal flooding around the times of high tide 
  between 8 PM and 11 PM tonight and again between 9 AM and 11 
  AM Tuesday. 

* IMPACTS...Minor coastal flooding is expected, impacting 
  sensitive and low-lying coastal locations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Coastal Flood Statement indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.

&&

$$

FLZ069-290200-
/O.CON.KMFL.BH.S.0001.000000T0000Z-191029T0200Z/
Coastal Collier-
341 PM EDT Mon Oct 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

 For Red Tide forecast information visit  
http://tidesandcurrents.noaa.gov/hab (all lower case).

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases...may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST: COASTAL NORTHERN COLLIER COUNTY: GULF COAST... 
  possible today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* Florida Red Tide Observations. You can find unaffected beaches 
  by checking reports of recent, local observations and data: 
  Mote Marine Laboratory daily beach conditions 
  http://www.mote.org/beaches and the Florida Fish and Wildlife 
  Conservation Commission (FWC) Red Tide Status: 
  http://myfwc.com/redtidestatus. 

* Florida Red Tide Health Information. Consult the Florida 
  Department of Health: 
  http://www.floridahealth.gov/environmental- health/aquatic- 
  toxins/red-tide.html or call the Poison Control Center: 1-800- 
  222-1222. 

 Inclusion of external links does not constitute endorsement by 
the Department of Commerce/NOAA of these external web sites or  
the information, products or services contained therein.

* Florida Red Tide Information Sources. Red Tide forecasts are 
  provided by the National Ocean Service with data provided by 
  the FWC and Mote Marine Laboratory 
  (http://www.mote.org/pages/Florida-Red-Tide1). 

&&

$$


http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this beach hazards statement went out at Oct 28, 10:14 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 28, 10:14 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1014 AM EDT Mon Oct 28 2019

.Update...
High pressure will continue to build westwards into the Florida
Peninsula from the Western Atlantic waters today into tonight.
This will allow for the east coast sea breeze to develop and push
inland across South Florida today. There is also some drier air
working into the area from the Western Atlantic waters which will
allow for the PWAT values to fall from around 2 inches this
morning to 1.5 to 1.7 inches this afternoon. Therefore, it looks
like scattered showers and a few thunderstorms this afternoon
mainly over the western interior areas of South Florida. One or
two of the storms could become strong late this afternoon into
early evening where the west and east coast sea breezes collide
over the western areas due to the drier air loft. The primary
impacts will be lightning strikes and gusty winds.

The high tides this morning were still running about around half
an foot above the predicted tides along the east coast beaches of
South Florida. While the tides are still running above normal, a
decreasing trend will be occurring during the next 24 to 48
hours. Therefore, the Coastal Flood Statement will remain in
effect through Tuesday morning for the east coast beaches of South
Florida.

Rest of the forecast looks good at this time and no other changes
are planned.

&&

.Prev Discussion... /issued 732 AM EDT Mon Oct 28 2019/

Aviation...
The winds will be easterly today at 5 to 10 knots over all of the
TAF sites. There could be a quick fast moving shower over the
east coast taf sites this morning, but not enough coverage to
mention in the TAF sites at this time. KAPF could also see an
isolated showers this afternoon, but again no enough coverage to
mention in the TAF site. The ceiling and vis will also remain in
the VFR conditions today.

&&

Prev Discussion... /issued 304 AM EDT Mon Oct 28 2019/

Short Term [Today and Tonight]... Subtropical ridge remains
firmly in place across the western Atlantic and South Florida,
keeping a warm and humid E-SE wind flow across the area. Latest
water vapor imagery and derived precipitable water (PW) data show
the edge of a pocket of drier air in the form of 1.6 to 1.7 inch
PW values over the western Bahamas. This drier air will move over
SE Florida this afternoon, with isolated showers this morning over
the Atlantic waters and SE Florida transitioning to inland
scattered showers/isolated thunderstorms during the afternoon.
Raised PoPs slightly over inland SW Florida this afternoon, mainly
west of Lake Okeechobee, in line with the short term consensus.
Warm temperatures aloft and resultant modest lapse rates will
limit the intensity of the convection this afternoon, with perhaps
one or two stronger storms with gusty winds and locally heavy
rainfall over inland SW Florida this afternoon. Precipitation
should move west/north of the area by sunset, with a mainly dry
night expected over the interior. A few showers are expected to
approach the SE Florida coast during the pre-dawn hours of Tuesday
as slightly deeper moisture comes back to the area.

Temperatures will remain well above normal today, as well as the
humidity, although temperatures will probably peak 1-2 degrees lower
than Sunday. Nevertheless, high temperatures will still reach the
upper 80s east coast to the lower 90s interior and Gulf coast.
Naples may flirt once again with a high temperature record (92F).

Long Term...

Tuesday through Thursday...

A mid-level anticyclone will center over the western Atlantic Ocean
as a positive-tilt trough sharpens upstream over the central CONUS.
The upper ridge will support the southwestward extension of surface
ridging extending from New England towards the western Gulf of Mexico
as low pressure develops across the Ohio and Tennessee valleys.
The attendant cold front will extend from the Florida Panhandle
into the central Gulf of Mexico late in the period. For South
Florida, deep ridging will be the prevailing weather driver during
our period. The presence of the upper ridge will result in drier
conditions through the upper troposphere coupled with subsident
conditions. While low-level moisture should remain in place, the
less hospitable environment upstairs should keep shower activity
during this time somewhat shallow. The sea breeze circulation
patterns should be the prevailing forcings for ascent with the
easterly synoptic wind regime supporting a stronger Atlantic
breeze. Therefore expect isolated nocturnal/early morning showers
for the Atlantic waters/east coast with isolated to scattered
showers developing over the interior and Gulf coast regions. Above
normal readings should continue with highs in the 80s to lower
90s and lows in the 70s.

Friday through Sunday...

An intense low pressure system will develop northeastward from the
mid Missouri Valley into New England and eastern Canada with
cyclonic flow in place across the eastern half of the CONUS. A cold
front attendant to the rapidly deepening low should progress towards
central Florida early in this period before stalling somewhere
around Lake Okeechobee. A consensus of the global forecast models
keep the best dynamics to our north during this time. Predictability
in the ultimate position of the front remains low, so confidence in
PoPs and temperatures for the weekend remain somewhat lower than
average. Didn't stray from the blended model consensus during this
time as a result.

Marine...

E/SE winds 10-15 knots will prevail through the week, with
the highest winds around 15 knots Tuesday night and Wednesday. A
lingering NE swell will continue to affect mainly the waters off
Palm Beach County and keep seas a little higher in that area
compared to farther south. A small westerly swell over the Gulf
water will diminish tonight. Seas will generally run in the 2-4 ft
range, except up to 5 feet off Palm Beach County. Expect isolated to
scattered fast-moving showers over the local waters through the
week.

Aviation...

Mainly VFR conditions throughout the forecast period. A few
showers could affect parts of east coast through 16z, but too low
of a chance to mention in TAFs. Drier air moving into east coast
this afternoon will keep scattered showers/isolated TSRA over the
interior peninsula between 18z-00z. SHRA/isolated TSRA may get to
vicinity KAPF after 18z, but will leave out of forecast for the
time being. Wind E/SE 10 knots, except a SSW seabreeze at
KAPF/Naples from 17z-00z.

Beach Forecast...

The lingering NE swell will maintain a high risk
of rip currents at the Palm Beach County beaches today, with a
moderate risk at the Broward and Miami-Dade beaches. The rip current
risk will likely stay elevated through most of the week as east
winds continue. At the Gulf beaches of Collier County, a small west
swell will keep a slight risk of rip currents today before
diminishing by Tuesday. Minor coastal flooding of the most
vulnerable areas along the Atlantic coast will continue through at
least Tuesday morning, and may need to be extended in time in later
forecasts.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  89  78  87  78 /  10  10  30  20
Fort Lauderdale  88  80  88  79 /  10  20  20  20
Miami            88  79  88  78 /  10  10  20  10
Naples           90  76  90  75 /  20  20  50  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for FLZ168.

AM...None.
GM...None.
&&

Update...54/BNB
Marine...59/RM
Aviation...54/BNB
Beach Forecast...59/RM
Short Term...59/RM
Long Term...34/SPM
Hazardous weather outlook, Oct 28, 10:41 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1041 AM EDT Mon Oct 28 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1041 AM EDT Mon Oct 28 2019

...HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY...
...COASTAL FLOOD STATEMENT IN EFFECT EAST COAST BEACHES...
...A FEW STRONG STORMS POSSIBLE WESTERN AREAS LATE THIS AFTERNOON...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the coast
of Palm Beach County, and a moderate risk of rip currents at the
Broward and Miami-Dade County beaches.

Thunderstorms: A slight chance of thunderstorms this afternoon around
Lake Okeechobee and across Southwest Florida. The main threat is
occasional cloud to ground lightning and gusty winds.

Wind: Wind gusts up to 50 mph are possible with the strongest storms
late this afternoon into early this evening over western areas and
around Lake Okeechobee region.

Temperatures: Heat index values will be around 100 across the
most of South Florida this afternoon.

Flooding: Minor tidal flooding is expected near the times of high
tide along the east coast, primarily along the Intracoastal Waterway.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The risk of rip currents will remain elevated at the Atlantic beaches through
most of the week.

A slight chance of thunderstorms will continue over interior and
western sections of southern Florida through Wednesday.

Minor tidal flooding may continue along the east coast near the
times of high tide through the middle of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however spotters around Lake
Okeechobee region and the western areas of South Florida are
encouraged to contact NWS Miami with any reports of gusty winds.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:00 AM EDTRip Current StatementMFLPalm Beach24 hr

Nearby

Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.